Alert archive / South Dakota / Wind Advisories in 2023

Wind Advisory 2, NWS Aberdeen, SD

February 5, 202313 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Feb 5, 2023, 2:02 PM CST for 13 counties in South Dakota. It took effect at Feb 6, 2023, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2023, 2:02 PM CST (20:02 UTC)
In effect from
Feb 6, 2023, 12:00 AM CST
Expired
Feb 6, 2023, 11:36 AM CST
In force
12 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 51 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2023-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2023-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS73 KABR 052002
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
202 PM CST Sun Feb 5 2023

SDZ005>007-010-011-017>019-060515-
/O.NEW.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/
McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark-
Including the cities of Eureka, Aberdeen, Britton, Ipswich, 
Webster, Faulkton, Redfield, and Clark
202 PM CST Sun Feb 5 2023

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink 
  and Clark Counties.

* WHEN...From midnight tonight to 10 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...the gusty winds may provide for some low
  level drifting snow late tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
8 follow-up statements
321 
WWUS73 KABR 060026
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
626 PM CST Sun Feb 5 2023

SDZ005>007-010-011-017>019-060830-
/O.NEW.KABR.FG.Y.0013.230206T0026Z-230206T0600Z/
/O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/
McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark-
Including the cities of Eureka, Aberdeen, Britton, Ipswich, 
Webster, Faulkton, Redfield, and Clark
626 PM CST Sun Feb 5 2023

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST MONDAY...

* WHAT...For the Dense Fog Advisory, visibility less than one
  quarter mile in dense fog. For the Wind Advisory, south winds 
  20 to 30 mph with gusts up to 45 mph expected.

* WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink 
  and Clark Counties.

* WHEN...For the Dense Fog Advisory, until midnight CST tonight. 
  For the Wind Advisory, from midnight tonight to 10 AM CST 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Hazardous driving conditions 
  due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

SDZ008-020>023-060600-
/O.NEW.KABR.FG.Y.0013.230206T0026Z-230206T0600Z/
Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Sisseton, Watertown, Milbank, Hayti, 
and Clear Lake
626 PM CST Sun Feb 5 2023

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Parkin
691 
WWUS73 KABR 060319
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
919 PM CST Sun Feb 5 2023

SDZ005-006-010-017-018-061130-
/O.CAN.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/
/O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/
McPherson-Brown-Edmunds-Faulk-Spink-
Including the cities of Eureka, Aberdeen, Ipswich, Faulkton, 
and Redfield
919 PM CST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...McPherson, Brown, Edmunds, Faulk and Spink Counties.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ007-011-019-061130-
/O.CON.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/
/O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/
Marshall-Day-Clark-
Including the cities of Britton, Webster, and Clark
919 PM CST Sun Feb 5 2023

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WHAT...For the Dense Fog Advisory, visibility less than one
  quarter mile in dense fog. For the Wind Advisory, south winds 
  20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Marshall, Day and Clark Counties.

* WHEN...For the Dense Fog Advisory, until midnight CST tonight. 
  For the Wind Advisory, until 10 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Hazardous driving conditions 
  due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

SDZ008-020>023-060600-
/O.CON.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/
Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Sisseton, Watertown, Milbank, Hayti, 
and Clear Lake
919 PM CST Sun Feb 5 2023

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Visibility less than one quarter mile in dense fog.

* WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

Parkin
844 
WWUS73 KABR 060459
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1059 PM CST Sun Feb 5 2023

SDZ007-011-019-061300-
/O.CAN.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/
/O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/
Marshall-Day-Clark-
Including the cities of Britton, Webster, and Clark
1059 PM CST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Marshall, Day and Clark Counties.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ008-020>023-060600-
/O.CAN.KABR.FG.Y.0013.000000T0000Z-230206T0600Z/
Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Sisseton, Watertown, Milbank, Hayti, 
and Clear Lake
1059 PM CST Sun Feb 5 2023

...DENSE FOG ADVISORY IS CANCELLED...

Visibility has improved across the area, therefore the Dense Fog
Advisory has been cancelled.

$$

SDZ005-006-010-017-018-061300-
/O.CON.KABR.WI.Y.0002.230206T0600Z-230206T1600Z/
McPherson-Brown-Edmunds-Faulk-Spink-
Including the cities of Eureka, Aberdeen, Ipswich, Faulkton, 
and Redfield
1059 PM CST Sun Feb 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...McPherson, Brown, Edmunds, Faulk and Spink Counties.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Parkin
118 
WWUS73 KABR 060908
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
308 AM CST Mon Feb 6 2023

SDZ005>007-010-011-017>019-061600-
/O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/
McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark-
Including the cities of Eureka, Aberdeen, Britton, Ipswich, 
Webster, Faulkton, Redfield, and Clark
308 AM CST Mon Feb 6 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink 
  and Clark Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...In the Prairie Coteau, there may be some
  drifting snow, which could produce slippery roads. Slow down if
  you encounter drifting snow and don't use cruise control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SRF
483 
WWUS73 KABR 061045
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
445 AM CST Mon Feb 6 2023

SDZ008-020>023-061900-
/O.EXB.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/
Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Sisseton, Watertown, Milbank, Hayti, 
and Clear Lake
445 AM CST Mon Feb 6 2023

...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...In the Prairie Coteau, there may be some 
  drifting snow, which could produce slippery roads. Slow down 
  if you encounter drifting snow and don't use cruise control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ005>007-010-011-017>019-061600-
/O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/
McPherson-Brown-Marshall-Edmunds-Day-Faulk-Spink-Clark-
Including the cities of Eureka, Aberdeen, Britton, Ipswich, 
Webster, Faulkton, Redfield, and Clark
445 AM CST Mon Feb 6 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...McPherson, Brown, Marshall, Edmunds, Day, Faulk, Spink 
  and Clark Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...In the Prairie Coteau, there may be some 
  drifting snow, which could produce slippery roads. Slow down 
  if you encounter drifting snow and don't use cruise control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SRF
830 
WWUS73 KABR 061206
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
606 AM CST Mon Feb 6 2023

SDZ005-006-010-017-018-061315-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/
McPherson-Brown-Edmunds-Faulk-Spink-
Including the cities of Eureka, Aberdeen, Ipswich, Faulkton, 
and Redfield
606 AM CST Mon Feb 6 2023

...WIND ADVISORY IS CANCELLED...

Wind gusts will be below wind advisory criteria for the rest of
the morning.

$$

SDZ007-011-019-061600-
/O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/
Marshall-Day-Clark-
Including the cities of Britton, Webster, and Clark
606 AM CST Mon Feb 6 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Marshall, Day and Clark Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...In the Prairie Coteau, there may be some 
  drifting snow, which could produce slippery roads. Slow down 
  if you encounter drifting snow and don't use cruise control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ008-020>023-061900-
/O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/
Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Sisseton, Watertown, Milbank, Hayti, 
and Clear Lake
606 AM CST Mon Feb 6 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...In the Prairie Coteau, there may be some 
  drifting snow, which could produce slippery roads. Slow down 
  if you encounter drifting snow and don't use cruise control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SRF
888 
WWUS73 KABR 061516
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
916 AM CST Mon Feb 6 2023

SDZ007-011-019-061630-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-230206T1600Z/
Marshall-Day-Clark-
Including the cities of Britton, Webster, and Clark
916 AM CST Mon Feb 6 2023

...WIND ADVISORY IS CANCELLED...

$$

SDZ008-020>023-061900-
/O.CON.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/
Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Sisseton, Watertown, Milbank, Hayti, 
and Clear Lake
916 AM CST Mon Feb 6 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Roberts, Codington, Grant, Hamlin and Deuel Counties.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...In the Prairie Coteau, there may be some 
  drifting snow, which could produce slippery roads. Slow down 
  if you encounter drifting snow and don't use cruise control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
554 
WWUS73 KABR 061736
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1136 AM CST Mon Feb 6 2023

SDZ008-020>023-061845-
/O.CAN.KABR.WI.Y.0002.000000T0000Z-230206T1900Z/
Roberts-Codington-Grant-Hamlin-Deuel-
Including the cities of Sisseton, Watertown, Milbank, Hayti, 
and Clear Lake
1136 AM CST Mon Feb 6 2023

...WIND ADVISORY IS CANCELLED...

The wind continues to decrease across northeast South Dakota, thus
the advisory has been cancelled.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:15 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 5, 11:15 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
1115 AM CST Sun Feb 5 2023

.UPDATE...
Issued at 931 AM CST Sun Feb 5 2023

Overall the forecast is on track. It might be tough to get rid of
clouds over the northeast cwa today, thus of course affecting
temperatures. For now current forecast temps look mostly on track.

UPDATE Issued at 528 AM CST Sun Feb 5 2023

Updated for 12Z aviation discussion below.

&&

.SHORT TERM...(Today through Monday)
Issued at 234 AM CST Sun Feb 5 2023

Key messages:
* A couple periods of gusty winds Sunday night into Monday night.
* Light mix of rain/snow possible Monday afternoon/evening.

We're under northwest flow aloft, with a shortwave noted on WV
imagery over ND and sliding to the southeast. At the surface, a cold
front stretches from western ND, through southeastern ND and even
into far northeast SD, where winds have shifted around to the north.
There is an area of low-mid stratus along and behind the front and
that will continue to work southeast over the area through the
morning hours and remain through much of the day (mainly northeast
of a line from Eureka to Redfield). Saw a few returns on
radar/webcams/obs in ND and far northern SD, so have added some
brief flurries where the deeper mid clouds are located. Farther
west, west-northwest winds have been keeping temps up, with Pierre
still at 40.

Behind the shortwave, high pressure will slide southeast of the
areas today, leading to winds weakening and backing to the southeast
by evening. Expect highs to be cooler than yesterday, due to the
cold front, increased clouds and less favorable winds backing to the
southeast. That said, it will still be above normal, with highs in
the low 40s west river and in the upper 20s over west central MN.

Expect southeast winds to be on the increase on Sunday night, as the
pressure gradient tightens between the departing high and an
approaching surface trough. Very strong winds develop above the
inversion (50-60kts at 900-850mb), but expect that inversion to
really keep the winds in check. The strongest southeasterly winds
will be over and just west of the western side of the Prairie Coteau
(sustained in the 20-30kt range and occasional gusts up to 40kts).
It does appear that the strongest winds aloft will be sliding to the
east of the area through the morning, so thinking the diurnal mixing
will arrive too late to realize those strong winds aloft (especially
at this time of year). With the warm temps yesterday further
crusting the snow over the James River valley and westward, the only
area that has the potential for blowing snow would be in the Coteau.
But with the snow age being several days old and surface temps in
the upper 20s, we'd need sustained winds above 30kts (about 40-50%
chance from NBM - but has a high bias at night) to get any potential
for reduced visibilities from the blowing snow. That being said, do
expect some drifting snow and with road temps warmer, there could be
some slick areas late tonight into Monday morning over the Coteau.

Now for the second period of stronger winds. The surface trough will
be located over central SD at 12Z and will reach western MN by 00Z
Tuesday. There does appear to be a little cold air advection at
850mb, but very limited, if any, below that, which will likely limit
the mixing behind the trough and keep northwest winds from realizing
the better winds aloft. That cold air advection does pick up late in
the day (both at 850-925mb) over north central SD, so do expect
winds to get gusty there by late afternoon. Could be occasional
gusts nearing/exceeding wind advisory level (35-45kts) based on max
momentum transfer during those few hours in the late afternoon and
into the evening as the cold air advection is maximized (although
CAA isn't overly impressive, 5-10 C/12hrs). Those stronger winds
will shift east across northern SD in the evening and then diminish
overnight.

Finally, there's also the potential for some precipitation on
Monday. The EC-Ens and NAM/NAMNest are the most aggressive on
precipitation, with most areas in the CWA seeing measurable amounts.
Did increase afternoon PoPs to have a slight chance of rain/snow
(WetBulb0 heights increase to 750-1000ft from James River and
westward and EC-Ens membership showing primarily rain), but didn't
bump up too high due to the GEFS membership showing less than 10%
probs of measurable outside the Coteau. Over the Coteau, they could
be helped out by the upslope northwesterly flow and showed chances
in that area during the evening (snow amounts generally under an
inch).

.LONG TERM...(Tuesday through Saturday)
Issued at 234 AM CST Sun Feb 5 2023

Key messages:
* Normal to above normal temperatures remain through the period.
* Limited precipitation chances.

Ensemble clusters in decent agreement with the 500mb pattern for the
extended part of the forecast. The period starts out with
northwesterly flow aloft, as we see a period of split flow, with the
northern stream in southern Canada and a upper trough over far south
central CONUS. Meanwhile, a northern stream trough will come onshore
in the Pac NW on Tuesday and then merge with the southern stream
later Wednesday into Thursday. As you would expect, this leads to
differences in the ensemble clusters, largely with how fast the
trough departs the central/eastern CONUS Friday into the weekend,
along with its strength. For our area, this largely impacts how
quickly the next upper ridge moves into the area for the end of the
week, but does influence a weak shortwave and surface low that moves
southeast across the area Wed night into Thursday, before merging
into a surface low moving out of the central/southern Plains and
into the lower Great Lakes.

For that Wed night into Thursday period, ensemble probabilities
showing some light precipitation associated with that shortwave and
weak low, with probabilities of 0.01" in 24hrs pretty high (between
50-80%), but probabilities of 0.1" in 24hrs generally low (10-30%).
Precip type looks to be snow based on the ensemble p-types output
and followed that for the forecast. Could see some gusty winds
during that period too, but decent spread in the ensembles at this
point (EC-Ens has 10-40% probs of 34kt gusts at 00Z Fri). If there
are gusty winds with the falling snow, that could lead to reduced
visibilities. High pressure should then move into the area for
Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1112 AM CST Sun Feb 5 2023

Terminals KABR,KATY,KPIR,KMBG

Low clouds will keep MVFR to IFR conditions at KABR/KATY for most
of the day. Otherwise, expect VFR conditions. LLWS will develop
overnight as strong southerly winds increase.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...TDK
SHORT TERM...SRF
LONG TERM...SRF
AVIATION...Scarlett
Hazardous weather outlook, Feb 5, 3:16 AM CST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
316 AM CST Sun Feb 5 2023

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-061215-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
316 AM CST Sun Feb 5 2023 /216 AM MST Sun Feb 5 2023/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

Southeasterly wind gusts of 35 to 45 mph are possible late tonight
over and near the Prairie Coteau. The winds will produce drifting
snow, which may lead to slick spots on area roads.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Southeasterly wind gusts of 35 to 45 mph are possible Monday morning
over and near the Prairie Coteau. The winds will produce drifting
snow, which may lead to slick spots on area roads. Northwest wind
gusts of 35 to 45 mph are possible over north central SD late Monday
afternoon into Monday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SRF

Nearby

Wind Advisories in South Dakota, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.